Alert archive / Massachusetts / High Surf Advisories in 2015

High Surf Advisory 1, NWS Boston/Norton, MA

May 12, 20154 counties in Massachusetts; Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this high surf advisory at May 12, 2015, 4:13 AM EDT for 4 counties in Massachusetts; Newport County, Washington County, Rhode Island. It took effect at May 12, 2015, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 12, 2015, 4:13 AM EDT (08:13 UTC)
In effect from
May 12, 2015, 8:00 AM EDT
Expired
May 12, 2015, 8:00 PM EDT
In force
12 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 57 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2015-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2015-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WHUS41 KBOX 120813
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
413 AM EDT TUE MAY 12 2015

...LEFTOVER SWELL FROM THE REMNANTS OF ANA COMBINED WITH SOUTHWEST
WIND WAVE WILL RESULT IN HIGH SURF CONDITIONS ALONG OCEAN EXPOSED
SOUTH FACING BEACHES...

MAZ020-022>024-RIZ006>008-121615-
/O.NEW.KBOX.SU.Y.0001.150512T1200Z-150513T0000Z/
SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
413 AM EDT TUE MAY 12 2015

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING.

* LOCATION...OCEAN EXPOSED SOUTH FACING BEACHES ALONG THE SOUTH
  COAST.

* SURF HEIGHT...UP TO 5 FEET.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HIGH SURF CAN SWEEP A PERSON INTO THE WATER FROM WHAT
  MAY SEEM TO BE A SAFE VIEWING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL AWAY FROM
POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE MORE THAN TWICE THE
SIGNIFICANT WAVE HEIGHT...WHICH CAN SWEEP A PERSON INTO THE WATER
FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. FALLING INTO THE
TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN INJURY THAT
REDUCES THE CHANCE OF SURVIVAL.

&&

$$

$$
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
921 
WHUS41 KBOX 121405
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1005 AM EDT TUE MAY 12 2015

...LEFTOVER SWELL FROM THE REMNANTS OF ANA COMBINED WITH SOUTHWEST WIND WAVE
WILL RESULT IN HIGH SURF CONDITIONS ALONG OCEAN EXPOSED SOUTH FACING BEACHES...

MAZ020-022>024-RIZ006>008-122215-
/O.CON.KBOX.SU.Y.0001.000000T0000Z-150513T0000Z/
SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
1005 AM EDT TUE MAY 12 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATION...OCEAN EXPOSED SOUTH FACING BEACHES ALONG THE SOUTH COAST.

* SURF HEIGHT...UP TO 5 FEET.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HIGH SURF CAN SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO 
  BE A SAFE VIEWING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL AWAY FROM POSSIBLE SPLASH
OVER. INDIVIDUAL WAVES MAY BE MORE THAN TWICE THE SIGNIFICANT WAVE HEIGHT...
WHICH CAN SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING
AREA. FALLING INTO THE TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

&&

$$

$$
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
834 
WHUS41 KBOX 121949
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT TUE MAY 12 2015

...LEFTOVER SWELL FROM THE REMNANTS OF ANA COMBINED WITH SOUTHWEST WIND WAVE
WILL RESULT IN HIGH SURF CONDITIONS ALONG OCEAN EXPOSED SOUTH FACING BEACHES...

MAZ020-022>024-RIZ006>008-130000-
/O.CON.KBOX.SU.Y.0001.000000T0000Z-150513T0000Z/
SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
349 PM EDT TUE MAY 12 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATION...OCEAN EXPOSED SOUTH FACING BEACHES ALONG THE SOUTH COAST.

* SURF HEIGHT...UP TO 5 FEET.

* TIMING...THROUGH THE EVENING.

* IMPACTS...HIGH SURF CAN SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO 
  BE A SAFE VIEWING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL AWAY FROM POSSIBLE SPLASH
OVER. INDIVIDUAL WAVES MAY BE MORE THAN TWICE THE SIGNIFICANT WAVE HEIGHT...
WHICH CAN SWEEP A PERSON INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING
AREA. FALLING INTO THE TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

&&

$$

$$
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
884 
WHUS41 KBOX 130009
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
809 PM EDT TUE MAY 12 2015

MAZ020-022>024-RIZ006>008-130115-
/O.EXP.KBOX.SU.Y.0001.000000T0000Z-150513T0000Z/
SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
809 PM EDT TUE MAY 12 2015

...HIGH SURF ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at May 12, 3:53 AM EDT, 20 minutes earlier.

Area forecast discussion, May 12, 3:53 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
353 AM EDT TUE MAY 12 2015

.SYNOPSIS...
THE REMNANTS OF ANA WILL PASS SOUTH OF NEW ENGLAND THIS MORNING
FOLLOWED BY A COLD FRONT THIS AFTERNOON INTO THIS EVENING WHICH
MAY BE ACCOMPANIED BY A FEW SHOWERS AND THUNDERSTORMS. LARGE HIGH
PRESSURE WILL BUILD ACROSS THE EASTERN U.S. WITH DRIER WEATHER
THROUGH THE REMAINDER OF THE WEEK. AN APPROACHING WARM FRONT COULD
BRING SCATTERED SHOWERS NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCT SHOWERS LIFTING NORTH FROM THE OCEAN S OF NEW ENG ARE ASSOCD
WITH REMNANTS OF ANA. MODEST LOW LEVEL CONVERGENCE AND ELEVATED
INSTABILITY AT THE NOSE OF THE LOW LEVEL JET WILL BRING A PERIOD
OF SHOWERS AND POSSIBLY AN ISOLD TSTM TO PORTIONS OF SNE...MAINLY
S OF THE PIKE THROUGH DAYBREAK. MEANWHILE...HRRR SUGGESTS
CONVECTIVE LINE ACROSS UPSTATE NY WILL WEAKEN AN PASS MOSTLY TO
THE N THIS MORNING. OTHERWISE...AREAS OF DENSE FOG ALONG THE S
COAST AND SE MA WILL GRADUALLY LIFT LATER THIS MORNING AND EXPECT
PTSUNNY SKIES TO DEVELOP MOST AREAS BY THIS AFTERNOON...EXCEPT LOW
CLOUDS MAY LINGER ACROSS PORTIONS OF THE CAPE/ISLANDS.

DEEPER MOISTURE ASSOCD WITH REMNANTS OF ANA MOVES OUT AFT
12Z...THEN ROBUST MID LEVEL SHORTWAVE MOVING EAST FROM THE GT
LAKES WILL RESULT IN A COLD FRONT MOVING ACROSS SNE NEW ENGLAND
THIS AFTERNOON INTO EARLY EVENING. RATHER STRONG MID LEVEL WIND
FIELD WILL RESULT IN IMPRESSIVE 0-6KM SHEAR VALUES 50-60 KT THIS
AFTERNOON WITH MLCAPES FORECAST UP TO 1000 J/KG. DRIER AIR ALOFT
WILL BE MOVING IN FROM THE WEST THIS AFTERNOON WHICH COULD LIMIT
AREAL COVERAGE OF TSTMS...BUT FORECAST KI VALUES RECOVER SOME
LATER IN THE AFTERNOON SO THERE APPEARS TO BE A WINDOW FOR STRONG
TO POSSIBLY SEVERE CONVECTION TO DEVELOP ESPECIALLY ACROSS
PORTIONS OF CENTRAL AND E MA. GIVEN IMPRESSIVE DEEP LAYER SHEAR
AND COLD FROPA POTENTIAL EXISTS FOR A FEW MULTICELLULAR LINE
SEGMENTS WITH STRONG WIND THE PRIMARY THREAT.

IT WILL BE A WARM DAY WITH MAXES WELL INTO THE 80S IN THE
INTERIOR...AND POSSIBLY NEAR 90 CT VALLEY. COOLER NEAR THE S
COAST. DEWPOINTS MAY SPIKE INTO THE 60S LATE THIS MORNING BUT
WILL BE DROPPING INTO THE 50S THIS AFTERNOON FROM WEST TO EAST.

HIGH SURF...
THE COMBINATION OF SWELL FROM THE REMNANTS OF ANA AND SW WIND
WAVE WILL BRING 6 TO 9 FOOT SEAS TO OUR SOUTHERN COASTAL WATERS.
THIS WILL BRING HIGH SURF AND DANGEROUS RIP CURRENTS TO OUR OCEAN
EXPOSED SOUTH FACING BEACHES. GIVEN RELATIVELY WARM TEMPS
EXPECTED...WE WILL ISSUE A HIGH SURF ADVISORY EVEN THOUGH THE
SUMMER SEASON HAS NOT OFFICIAL BEGUN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...
MAY SEE SOME LEFTOVER CONVECTION IN THE COASTAL PLAIN IN THE
EARLY EVENING AS THE FRONT MOVES THROUGH...OTHERWISE EXPECT
CLEARING SKIES AND GUSTY NW WINDS DEVELOPING AS FRONT MOVES
OFFSHORE FOLLOWED BY DECENT COLD ADVECTION. MINS MOSTLY MID 40S
TO LOWER 50S.

WEDNESDAY...
ANOTHER SHORTWAVE PASSAGE WILL BRING A PULSE OF GUSTY NW WINDS AND
SCT-BKN DIURNAL CU...BUT THE COLUMN IS DRY AND EXPECT DRY
WEATHER. MUCH COOLER AIRMASS WITH 850 MB TEMPS DOWN TO 1-2C.
SOUNDINGS SHOW MIXING UP TO 750 MB SO HIGHS SHOULD REACH INTO THE
MID 60S...COOLER HIGHER TERRAIN. GUSTY NW WINDS TO 30 MPH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...

* HIGH PRESSURE BRINGS DRY WEATHER THROUGH THE END OF THE WEEK
* RAIN POSSIBLE LATE FRI INTO THE WEEKEND WITH APPROACHING WARM FRONT
* ABOVE NORMAL TEMPERATURES CONTINUE THROUGH EARLY NEXT WEEK

MODELS ARE IN OVERALL GOOD AGREEMENT THROUGH THE LONG TERM PERIOD.
THE FIRST HALF OF THE FORECAST PERIOD IS RATHER QUIET WITH HIGH
PRESSURE BUILDING OVER SOUTHERN NEW ENGLAND.  THEN AS WE MOVE INTO
THE WEEKEND AN UPPER LEVEL RIDGE STARTS BUILDING OVER THE REGION AND
A WARM FRONT SOUTH OF THE AREA WILL SEND RAIN INTO SOUTHERN NEW
ENGLAND.  THE 11/12Z ECMWF IS A BIT MORE AMPLIFIED THAN THE 12/00Z
GFS WITH THE RIDGE.  IF THE ECMWF IS RIGHT WITH THE STRENGTH OF THE
RIDGE...COULD KEEP PRECIP CONFINED TO SATURDAY RATHER THAN THROUGH
THE ENTIRE WEEKEND.

WEDNESDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE BUILDS INTO SOUTHERN
NEW ENGLAND...PASSING SOUTH OF THE REGION THURSDAY NIGHT AND FRIDAY.
QUIET WEATHER IS EXPECTED THROUGH THIS PERIOD WITH TEMPERATURES
RETURNING TO ABOVE NORMAL.

FRIDAY NIGHT AND SATURDAY...RAIN SHOWERS DEVELOP AS A WARM FRONT
APPROACHES FROM THE SOUTH.  THIS IS ALSO WHEN THE UPPER RIDGE
DEVELOPS OVER SOUTHERN NEW ENGLAND.  THE STRENGTH OF THIS RIDGE WILL
PLAY A ROLE IN THE EXTENT AND DURATION OF THE PRECIP OVER THE
REGION.  THERE IS SOME MODEST INSTABILITY DURING THIS TIME FRAME AS
INDICATED BY K INDICES ABOVE 30 AND NEGATIVE SHOWALTER INDICES.
THIS COULD RESULT IN SOME ISOLATED THUNDER WITH THESE SHOWERS.

SUNDAY AND MONDAY...THIS PORTION OF THE FORECAST WILL LARGELY DEPEND
ON THE AMPLIFICATION OF THE UPPER RIDGE.  AS STATED ABOVE...THE
ECMWF AMPLIFIES THE RIDGE MORE THAN THE GFS WHICH WOULD LIMIT
SHOWERS TO THE FRIDAY NIGHT AND SATURDAY PERIOD.  HOWEVER...IF THE
WEAKER RIDGE PER THE GFS VERIFIES...STORMY WEATHER COULD CONTINUE
THROUGH THE WEEKEND AND IN TO EARLY NEXT WEEK.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH 12Z...WIDESPREAD IFR/LIFR CONDITIONS IN STRATUS AND
FOG...ALTHOUGH SOME MVFR IN THE CT VALLEY. DENSE FOG CONFINED TO
THE S COAST. SCT SHOWERS AND ISOLD TSTM NE CT THROUGH SE MA.

TODAY...MODERATE CONFIDENCE. IFR/LIFR STRATUS AND FOG WILL
IMPROVE TO VFR BY MIDDAY...BUT AREAS OF IFR WILL LIKELY PERSIST
ALONG THE IMMEDIATE S COAST AND ESPECIALLY THE ISLANDS INTO THE
AFTERNOON. CHANCE OF A FEW THUNDERSTORMS IN THE AFTERNOON. SW
GUSTS TO 25 KT POSSIBLE RI AND SE MA DURING THE AFTERNOON.

TONIGHT...MODERATE CONFIDENCE. MAINLY VFR...BUT IFR CONDITIONS
POSSIBLE INTO THE EVENING ACROSS OUTER CAPE/ISLANDS.

WEDNESDAY...HIGH CONFIDENCE. VFR CIGS. NW GUSTS TO 25 KT.

KBOS TAF...HIGH CONFIDENCE IN TRENDS. LOWER CONFIDENCE IN TIMING
OF IMPROVEMENT TO VFR.

KBDL TAF...HIGH CONFIDENCE IN TRENDS. LOWER CONFIDENCE IN TIMING
OF IMPROVEMENT TO VFR.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WEDNESDAY NIGHT THROUGH FRIDAY...HIGH CONFIDENCE. VFR. SEA BREEZES
LIKELY BOTH THURSDAY AND FRIDAY.

FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. MAINLY VFR. PERIODS
OF MVFR/IFR IN SCATTERED SHOWERS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY/...HIGH CONFIDENCE.

TODAY THROUGH THIS EVENING...INCREASING SW/W LOW LEVEL WINDS
ASSOCD WITH THE COLD FRONT WILL LEAD TO A PERIOD OF WIND GUSTS TO
25 KT THIS AFTERNOON AND EVENING. SMALL CRAFT ADVISORIES WERE
EXPANDED TO ALL WATERS. MEANWHILE...THE COMBINATION OF SWELL FROM
ANA AND INCREASING SW WIND WAVE WILL LEAD TO SEAS BUILDING TO 6-9
FT OVER S COASTAL WATERS. AREAS OF DENSE FOG OVER THE S COASTAL
WATERS. THERE IS ALSO A LOW PROB FOR A FEW TSTMS WITH GUSTY WINDS
THIS AFTERNOON...MAINLY NE MA COASTAL WATERS.

TONIGHT INTO WEDNESDAY...WINDS SHIFT TO NW AND BECOME GUSTY
LATE TONIGHT INTO WED WITH GUSTS TO 25 KT.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WEDNESDAY NIGHT THROUGH FRIDAY...HIGH CONFIDENCE.  QUIET BOATING
WEATHER EXPECTED AS HIGH PRESSURE BUILDS OVER SOUTHERN NEW ENGLAND.

FRIDAY NIGHT AND SATURDAY...LOW CONFIDENCE.  WHILE CONDITIONS ARE
CURRENTLY EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA...WINDS AND
SEAS WILL BE INCREASING AS A WARM FRONT APPROACHES THE WATERS.  5
FOOT SEAS IN PARTICULAR ARE NOT OUT OF THE QUESTION FOR THE OUTER
WATERS.

&&

.FIRE WEATHER...
TODAY...EXPECT GUSTY SW WINDS TO 25-30 MPH TO DEVELOP TODAY WITH
MIN RH DROPPING TO 30-35 PERCENT IN THE INTERIOR. GIVEN THE RECENT
LACK OF RAINFALL...FUEL MOISTURE IS RATHER LOW AND THERE IS AN
ELEVATED FIRE WEATHER RISK FOR MOST OF SNE AWAY FROM THE S COAST.
AFTER COLLABORATION WITH FIRE WEATHER PARTNERS...WE ISSUED A RED
FLAG WARNING FOR SW MA WHERE LOWEST RH VALUES ARE EXPECTED. THERE
IS THE THREAT FOR THUNDERSTORMS TODAY...BUT THESE ARE EXPECTED TO
BE SCATTERED IN NATURE WITH NOT ALL AREAS RECEIVING MEASURABLE
RAINFALL.

WEDNESDAY...ANOTHER ELEVATED FIRE WEATHER RISK DAY FOR SNE...BUT
IT WILL BE DEPENDENT ON PRECIP TODAY. WHILE IT WILL BE COOLER WITH
TEMPS MOSTLY IN THE 60S IT WILL BE DRY WITH MIN RH VALUES EXPECTED
TO DROP TO 25-35 PERCENT WITH NW GUSTS TO 30 MPH. WILL NEED TO
CONTINUE TO MONITOR WEDNESDAY FOR POSSIBLE HEADLINES.

THURSDAY AND FRIDAY...DRY WEATHER CONDITIONS WILL CONTINUE WITH RH
VALUES DROPPING INTO THE 20 TO 30 PERCENT RANGE AND WITH FULL SUN.
SINCE HIGH PRESSURE WILL BE OVERHEAD...WINDS WILL BE LIGHT AND
VARIABLE...GUSTS COULD REACH 10-15 MPH.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR MAZ018>024.
     RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     MAZ008>011.
RI...DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR RIZ005>008.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM EDT
     THIS EVENING FOR ANZ231>234-251.
     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR ANZ230-236.
     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 8 AM EDT
     WEDNESDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT
     TONIGHT FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ254>256.

&&

SYNOPSIS...KJC/RLG
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...KJC/RLG
MARINE...KJC/RLG
FIRE WEATHER...
Hazardous weather outlook, May 12, 1:37 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
137 AM EDT TUE MAY 12 2015

MAZ008>012-130545-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
137 AM EDT TUE MAY 12 2015

...FIRE WEATHER WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A LOW RISK FOR A FEW STRONG THUNDERSTORMS DURING TUESDAY
AFTERNOON. STRONG WIND GUSTS AND HEAVY RAIN ARE THE BIGGEST RISK.

THERE IS AN INCREASING RISK FOR FIRE WEATHER HEADLINES ON
WEDNESDAY DUE TO LOW RH AND GUSTY NORTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>007-013>017-026-RIZ001>004-130545-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
137 AM EDT TUE MAY 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A LOW RISK FOR A FEW STRONG THUNDERSTORMS DURING TUESDAY
AFTERNOON. STRONG WIND GUSTS AND HEAVY RAIN ARE THE BIGGEST
RISK...ESPECIALLY NORTH OF THE PIKE.

THERE IS AN INCREASING RISK FOR FIRE WEATHER HEADLINES ON
WEDNESDAY DUE TO LOW RH AND GUSTY NORTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ018-019-021-RIZ005-130545-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
BRISTOL RI-
137 AM EDT TUE MAY 12 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A LOW RISK FOR A FEW STRONG THUNDERSTORMS DURING TUESDAY
AFTERNOON. STRONG WIND GUSTS AND HEAVY RAIN ARE THE BIGGEST
RISK...ESPECIALLY NORTH OF THE PIKE.

THERE IS AN INCREASING RISK FOR FIRE WEATHER HEADLINES ON
WEDNESDAY DUE TO LOW RH AND GUSTY NORTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-022>024-RIZ006>008-130545-
SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
137 AM EDT TUE MAY 12 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A MODERATE CHANCE THAT HIGH SURF ADVISORIES MAY BE
NEEDED ALONG SOUTH FACING COASTAL AREAS TUESDAY INTO TUESDAY
NIGHT DUE TO INCREASING SWELLS CAUSED BY THE REMNANTS OF ANA
PASSING SOUTH OF NEW ENGLAND.

THERE IS AN INCREASING RISK FOR FIRE WEATHER HEADLINES ON
WEDNESDAY DUE TO LOW RH AND GUSTY NORTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-130545-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
137 AM EDT TUE MAY 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A MODERATE RISK THAT SWELLS WILL BUILD ON THE SOUTHERN
OPEN WATERS TUESDAY INTO TUESDAY NIGHT. HEIGHTS OF 6 TO 8 FEET
ARE EXPECTED...AND A LOWER CHANCE OF 10 FOOT SWELLS WELL OFFSHORE.
THIS IS DUE TO THE PASSAGE OF THE REMNANTS OF ANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, May 12, 4:04 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
404 AM EDT TUE MAY 12 2015

CTZ002>004-MAZ013-015>021-RIZ001>007-121600-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOXBORO...NORWOOD...BOSTON...
QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
404 AM EDT TUE MAY 12 2015

...ELEVATED FIRE WEATHER RISK TODAY ACROSS MUCH OF SOUTHERN NEW
ENGLAND...

DRY AND BREEZY CONDITIONS FOLLOWING AN EXTENDED PERIOD OF NO
SIGNIFICANT RAIN WILL SET THE STAGE FOR AN ELEVATED FIRE WEATHER
RISK TODAY ACROSS NORTHERN CONNECTICUT...MUCH OF RHODE ISLAND AND
MUCH OF SOUTHEAST AND EASTERN MASSACHUSETTS. MINIMUM RELATIVE
HUMIDITIES ON TUESDAY ARE EXPECTED TO DROP TO 30 TO 35 PERCENT
ACROSS NORTHERN CONNECTICUT AND GENERALLY 40 TO 50 PERCENT ACROSS
RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. WINDS WILL GUST BETWEEN
25 AND 30 MPH FROM THE WEST OR SOUTHWEST. ALTHOUGH THERE IS AN
APPROACHING COLD FRONT...ANY SHOWERS OR THUNDERSTORMS ARE EXPECTED
TO BE ISOLATED.

A SLIGHTLY MORE ELEVATED FIRE WEATHER RISK IS POSSIBLE ON
WEDNESDAY ACROSS THE AREA.

MAZ002>007-012-014-026-121600-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-
NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
MILFORD...WORCESTER...CAMBRIDGE...AYER
404 AM EDT TUE MAY 12 2015

...ELEVATED FIRE WEATHER RISK TODAY ACROSS MUCH OF SOUTHERN NEW
ENGLAND...

DRY AND BREEZY CONDITIONS IN ADDITION TO THE LACK OF ANY
SIGNIFICANT RAIN FOR AN EXTENDED PERIOD WILL SET THE STAGE FOR AN
ELEVATED FIRE WEATHER RISK TODAY ACROSS CENTRAL AND NORTHERN
MASSACHUSETTS. MINIMUM RELATIVE HUMIDITIES WILL DROP TO BETWEEN 30
AND 40 PERCENT ACROSS THE AREA ON TUESDAY ACCOMPANIED BY WIND
GUSTS OF 25 TO 30 MPH FROM THE WEST OR SOUTHWEST. THE FORECAST
DOES CALL FOR SCATTERED SHOWERS AND THUNDERSTORMS DURING TUESDAY
AFTERNOON...BUT ANY SIGNIFICANT RAINFALL IS LIKELY TO BE SPOTTY.
IN ADDITION...IT IS NOT OUT OF THE QUESTION THAT A LIGHTNING
STRIKE OR TWO COULD RESULT IN A FIRE START.

A SLIGHTLY MORE ELEVATED FIRE WEATHER RISK IS POSSIBLE FOR
WEDNESDAY.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:10 PM EDTDense Fog AdvisoryBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk9 hr
May 12, 4:00 AM EDTRed Flag WarningBOXHampden, Hampshire16 hr
May 12, 3:50 PM EDTSmall Craft AdvisoryBOX24 hr
May 12, 4:03 PM EDTFire Weather WatchBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 6 more11 hr
May 12, 4:51 PM EDTSpecial Weather StatementBOXMiddlesex39 min
May 12, 7:01 PM EDTSpecial Weather StatementBOXPlymouth44 min
May 12, 7:08 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth37 min
May 12, 7:10 PM EDTSpecial Marine WarningBOX65 min

Nearby

High Surf Advisories in Massachusetts, 2015High Surf Advisories in Rhode Island, 2015Every high surf advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.